Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Prezista vs Edurant
Nov 17, 2011

I am currently taking Kaletra + Truvada for nearly 4 years, and my doctor's recommending a switch to Prezista + (TDF/ABC) or Edurant + (TDF/ABC) due to high triglycerides and hyper-pigmentation. My question is : which combination is more suited for me?

Response from Dr. Henry

Switching from a boosted protease inhibitor in the setting of good HIV control to an NNRTI like rilpivirine or an integrase inhibitor like raltegravir can result in decreased lipid levels for some patients. The impact on pigmentation is variable (a small % of patients may have some pigment problems due to emtricitabine or lamivudine). There is little data available using abacavir + tenofovir as the NRTI backbone so difficult to predict how well that would work or impact the pigmentation problem. Pigmentation problems can be a challenge so I often get a dermatology consult to assist in establishing a possible cause. KH



Previous
blisters
Next
HIV = holes in your immune system?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement